Discussions that mention lyrica

Back Problems board


Hey there Sister!! I see our posts did cross! lol. At that point, I was going cross-eyed more than usual and went to bed! Sorry to hear that things haven't gotten better since we last chatted.

And yes, the "a" vicodin continues to work, most of the time. Some days I have had to take 1/2 or one more during the day. But I also chase the V, with a skelaxin each night too. I have tried each by themselves and it's just not enough.

Have you tried the skelaxin? Flexeril never did much for me at all, and the Skelaxin has been a godsend to me since I first tried it when all the crap began 4+ years ago. I can take the skelaxin anytime and it doesnt put me in a fog, but helps with the spasms.

I am betting the Neurontin is making you so foggy and tired, but I understand that will subside once you've been on it for awhile. The flexeril has a tad to do with it too, but that Neurontin goes to work on your head right away. It does take some time to build up in your system to really take care of the nerve pain. I had a really bad reaction to it also and the Lyrica. So those meds are not for me.

If my nerve pains increase at some point, I may try the Cymbalta, as I don't know if I would react to that in the same way. The doc did give me a script for that after the Neurontin and Lyrica reactions, but I was too afraid to try it, so I just toughed it out on my own.

But so far, my nerve pain is tolerable for the most part. Although I will say that I am noticing an increase in my leg pain over the last couple of months, especially around my ankles. But it's not enough yet that I am overly concerned, but just monitoring it. It is definitely worse around my time of the month.

But as long as I can tolerate things as I am, I don't wanna poke around in there and "disturb" stuff. I know the more they poke the worse things might get. I've never had the option for verse during any of my injections. My first one was the only one that was so so painful that I teared up and was afraid to return for my second set. But she said she had no idea that I was hurting so badly and said I should have said something to her. Heck, it was my first one.. I thought it was supposed to hurt that bad! So the next two, she numbed me with the works and what a difference! I went to eat lunch and went shopping right after! All the others I had were done elsewhere and same thing. No sedation or anything. I just told them that I was a sissy (but not) and to numb me to the hilt as best they could and inject away! I got to the point, I would go on my lunch break and then go back to work the rest of the day! I had my ice pack and would take my meds and just carry on. (Yah, I know.. im a sicky!!)

After the holidays I plan to change my health routine completely. I've put on 25 pounds since this happened, and it's time to get that off once and for all. Plus I am going to get back into my workout routine and see how much improvement I see and how my back will tolerate it. Each time I get to a certain point, I flare up so badly I can't get beyond it. So will see how it goes this time. I do know that inactivity and sitting in a chair all day makes things alot worse than if I have a more active day.

I was watching TV a few weeks back late into the morning and stumbled onto an infomercial about a guy who had that wasting disease from being exposed to agent orange in the Vietnam War. It's called some form of Neuropathy disease. If this becomes active in the person with it, they are usually dead within 2-5 years. This is the only guy that beat the odds. It's also an incredibly painful disease as well. He wrote a book to explain what he did through proper diet and nutrition to get himself well, eliminate his pain, and is on NO MEDICATION AT ALL! The disease disfigured him and left him with some permanent wasting of his muscles and what not, be he is now pain free and has been for many years. So I thought I would read his book and see if it has any merits or just poppycock! The book is called Living Life Without pain and is written by Harvey Diamond. I will let you know what I think of it.

My mom gets worried too, but she doesn't say anything. She was very worried when this all started and they had me on Tylenol 3 and Vioxx. I have a sulfa allergy (though mild) and the celecoxibs have sulfa in them. But the stuff worked better than the other anti-inflammers. But a reaction I never knew until years later is that the stuff clouds my head up and the T-3 does a a major fog job on me too. Once I switched from those to Vicodin and no longer taking anti-inflammers, it was like the "fog had lifted". Everyone noticed it, including my boss! LOL! I thought it was all about my pain and it was alot about the meds I was on.

I am SOOOOOO glad to hear that your pain level is down to a 2!!! YIPEEE! That is a very good sign gal! Let the medication do it's thing and hopefully with little or no adjustment you can sustain that level of relief. So this is hope that your holiday will be a much brighter one with alot less pain! And, a giggling is a good thing!!

I hope your legs are now not singing and only snoring!! LOL. Happy Holidays Sister!!

Tammy
Hey Tammy:

We're on at the same time again! I fell asleep at 9 and then just woke up so hopefully will get back to bed soon.

THanks for the info and advice about the epi injections. I had one in my neck years ago with no versed and no fluoroscope (just a nervous intern at a teaching hospital trying to "find" the right spot who had to reinsert the needle four times). After that experience, I have insisted on sedation (and no interns!) and they have been fine. I will add for extra super duper numbing agent before they start and take deep breaths and think happy thoughts. Blech. I can't believe you go back to work after them. Aren't you supposed to relax and take it easy for a day to give the stuff a chance to work? I usually try to do that myself, although I did convince my hub to take me to the dog shelter after my last one to "make me feel better". I even got a puppy out of it! I'd been working on him for months to get another dog, and apparently in my Versed-induced stupor I was pathetic enough that he gave in, heh heh. Oh -- and I got up way to soon after the epi, knocked over a bunch of things, and literally made the nurse poop her pants. No lie -- she was very upset!

I remember throwing out a bottle of Skelaxin a couple of years ago, not remembering exactly what it was for. I guess it must not have worked for me whenever the heck I tried it otherwise I wouldn't have had a full bottle of it. Or maybe I wasn't in spasm at the time. Who knows?

I hope I can figure out which of these meds is helping so I can stop taking all three. Maybe it is a combo, but I would love not to have to take all of them if I don't have to. I was taking Lyrica any for depression, and suspect that my doc doubling the dose of it is what is making me nauseated all day today. It was the same reaction I had when I started it a couple years ago, so that makes sense. Maybe I'll lose some weight -- I, too, gained 25 pounds since my surgery only 20 months ago! :mad: I had to pull my fat clothes out for this winter. After my last surgeon appt where I got read the riot act for the weight gain, I started dieting and lost a few pounds already. I have a really great 1500-calorie a day diet a nutritionist made for me.

Let us know how that book is. It could be interesting to get another perspective. I am still unwilling to admit I may be a "lifer" on these meds. I guess I'm really stubborn (like you ;) but I am hoping I can beat this. I am very resistant to taking meds, and was diagnosed with bipolar disorder 10 years ago. The meds for that made me gain a lot of weight and with the help of a very caring psychiatrist and therapy, I have been off the mood stablizers for years, only taking a small dose of Cymbalta for depression. I now can recognize the warning signs of having an "episode" (and so does my husband) so I can nip those in the bud. The freaky part about taking Lyrica was that the confused thinking I felt was very similar to how I feel when a bipolar episode is coming on, so I was a wreck, thinking that it was going to be a double-doozy for me. Thank heavens I went back to normal two days after stopping it.

Well, I've written a book again. My legs are not snoring, but my husband is! Happy merry!

xo
Schragie-girl